Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low WBC low absolute Neutrophils
Sep 25, 2011

Dear Doctor, I am being treated for HBV and i have been on Viread since 07. Viral load is undetectable and LFT is normal.Last year i was diagnosed with stage II colon cancer and i had a Sigmoidectomy. When i came within a couple of weeks i was back in ER with indigestion. While in the hospital my blood count dropped and my kidney function was at 33% and they took me off Viread. My kidney function rebounded - i forgot to mention i also had a parathyroid problem with high calcium. My blood count has been low since that episode. I was sickly for like 3 months after the colon surgery. My GP referred me to a Hematology/Oncologist because my WBC was at 2.8 and everything else was low.Now I am 14 months post surgery and I am still running 3.0 WBC, the Hematologist thinks it is my Liver/med that is suppressing my WBC - but as a cancer survivor i am worried about recurrence especially since my abs(neutrophils) is 1.4 now, it was 2.8 after surgery. The doctor is talking about having a CAT scan, i have had 3 of those within the past year with the last one in June. I noticed people here saying there is causal relationship between Viread and low WBC. My Creatinine has been rising and it is at 1.27(and big H) next to it on my lab result but my primary and Gastro say don't worry. Please help me.

Response from Dr. Holodniy

It would be unusual for viread alone to be the cause of a low WBC. It sound more like there are multiple factors (perhaps other meds, cancer, etc) that may be contributing to this. If other possible causes are ruled, a bone marrow biopsy may be indicated, and/or change the viread to another HBV active drug. You need to have your primary doctor, GI and Heme/Onc doctors all on the same page on this.



Previous
Viral load
Next
Platelets

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement